Academic Journals Database
Disseminating quality controlled scientific knowledge

Inadvertent intrathecal injection of tranexamic acid

ADD TO MY LIST
 
Author(s): Kaabachi Olfa | Eddhif Mongi | Rais Karim | Zaabar Mohamed

Journal: Saudi Journal of Anaesthesia
ISSN 1658-354X

Volume: 5;
Issue: 1;
Start page: 90;
Date: 2011;
Original page

Keywords: Intrathecal | seizures | tranexamic acid | ventricular tachycardia

ABSTRACT
Some factors have been identified as contributing to medical errors such as labels, appearance, and location of ampules. In this case report, inadvertent intrathecal injection of 80 mg tranexamic acid was followed by severe pain in the back and the gluteal region, myoclonus on lower extremities and agitation. General anesthesia was induced to complete surgery. At the end of anesthesia, patient developed polymyoclonus and seizures needing supportive care of the hemodynamic, and respiratory systems. He developed ventricular tachycardia treated with Cordarone infusion. The patient′s condition progressively improved to full recovery 2 days after. Confusion between hyperbaric bupivacaine and tranexamic acid was due to similarities in appearance between both ampules.
RPA Switzerland

Robotic Process Automation Switzerland

    

Tango Jona
Tangokurs Rapperswil-Jona